Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

August 23, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at Aug 23, 2021, 3:02 PM EDT for Collier County, Florida. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2021, 3:02 PM EDT (19:02 UTC)
Expired
Aug 23, 2021, 3:30 PM EDT
In force
28 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Collier County, FL

The radar

The Miami radar (KAMX), 133 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 3:27 PM EDTTSTM WND GST 471 Ne Orange Tree, FLNPLPR PALMETTO RIDGE HIGH SCHOOL MESONET REPORTED A WIND GUST OF 47MPH AT 3:27PM AS A STRONG THUNDERSTORM MOVED THROUGH THE AREA. STATION ELEVATION IS 20 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2599 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2599 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

781 
WWUS82 KMFL 231902
SPSMFL

Special Weather Statement
National Weather Service Miami FL
302 PM EDT Mon Aug 23 2021
 
FLZ069-070-231930-
Coastal Collier County FL-Inland Collier County FL-
302 PM EDT Mon Aug 23 2021

...A strong thunderstorm will impact portions of west central Collier
County through 330 PM EDT...

At 302 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Golden
Gate Estates. This storm was nearly stationary.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Golden Gate Estates, Orangetree, West Toll Gate On Alligator Alley,
Golden Gate, South Blocks Golde, Picayune Strand State Forest and
Intersection I-75 And Everglades Blvd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2632 8152 2605 8145 2601 8165 2632 8172
TIME...MOT...LOC 1902Z 189DEG 2KT 2623 8159 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Hadi/BNB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 23, 2:55 PM EDT, 7 minutes earlier.

Area forecast discussion, Aug 23, 2:55 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Miami FL
255 PM EDT Mon Aug 23 2021

.SHORT TERM...

This Afternoon and Tuesday:

No meaningful changes in the large-scale pattern with troughing
located to our north, subtropical Atlantic ridging nosing in from
the east, and a series of Tropical Waves marching through the
Caribbean Sea. For South Florida a similar pattern will persist of
somewhat suppressed convection and hazy skies resulting from a
Saharan Air Layer (SAL). As with yesterday, the prevailing
southeasterly synoptic flow and expected Gulf/Lake Breezes will
favor the greatest afternoon shower/storm chances over the northern
Everglades and Lake Okeechobee regions. While the dry/dusty
conditions aloft should limit coverage a bit (especially by Tuesday)
the storms which do develop could be locally strong with gusty winds
possible. Otherwise warm temperatures and heat indices are the
continued story with apparent temperatures in the 100 to 105
degree range each afternoon.

.LONG TERM...

Tuesday Night through Monday:

With the Bermuda High remaining established across the region aloft,
lingering Saharan Dust associated with the current plume over our
area will continue to advect across the region through Wednesday
via prevailing and persistent easterly flow. With a relatively dry
airmass and low amount of precipitable water in the overall
vertical column, widespread shower and thunderstorm activity will
be inhibited. However it is important to note that although the
Saharan Dust can act as an inhibiting factor for the distribution
and areal coverage of shower and thunderstorm activity, some
shower and thunderstorm could still develop albeit relatively
isolated in nature. There is certainly the potential for a few of
these isolated thunderstorms to become locally strong to
marginally severe. The drier air in the mid-levels will allow for
steep lapse rates of 6.5 to 7.5 C/km, which when coupled with
differental heating and efficient insolation will allow for enough
buoyancy to sustain efficient convective updrafts. With the
relatively dry profile in the mid-levels as well as modest
forecast DCAPE values, there is the potential of a few isolated
strong wind gusts with the strongest thunderstorm activity
Wednesday afternoon. As mentioned in the previous AFD, the lack of
widespread shower and thunderstorm activity will allow for
maximum temperatures to remain slightly above average with the
warmest temperatures remaining across the interior areas of South
Florida. Prevailing easterly flow overnight will allow for minimum
temperatures along the east coast to remain warm, with slightly
cooler values elsewhere.

By Wednesday night into Thursday, a middle to upper level low will
propagate westwards into South Florida from the NW Bahamas. Model
guidance continues to depict the potential of an increase of
moisture in the lower to middle levels, as well as colder
temperatures aloft with a forecast 500mb temperature of -8C to -9C
during the day on Thursday. Even with an slight uptick in moisture,
there remains little confidence in the potential of widespread
shower and thunderstorm activity during this period at this time.
However this will be something to monitor as the week goes on, as
environmental conditions could support the potential for a few
stronger storms during the afternoon hours. Prevailing easterly
flow will act to focus shower and thunderstorm activity across the
interior and the Gulf coast.

By Friday, the middle to upper level low will exit the region as it
pushes northwestwards into the Gulf of Mexico. With the Bermuda High
once again building back into the region, prevailing easterly flow
will continue to remain as a constant across the region. The
greatest coverage of shower and thunderstorm activity will once
again be across the interior and Gulf coast region during the
afternoon hours as a typical summertime pattern sets up over the
region.

&&

.AVIATION(18Z TAFS)...

Shower/storm development this afternoon should remain inland from
the terminals. Although KAPF is a possible exception as the Gulf
Breeze pushes through around/after 18z. Otherwise SE winds 10-15
kt this afternoon decreasing to 5 kt or less tonight. Hazy skies
at times with the presence of a Saharan Air Layer aloft.

&&

.MARINE...

Generally quiet conditions are anticipated to start the week outside
of local effects from scattered showers and storms. Thereafter an
increase in winds, seas, and rain chances is expected by mid week.
Cautionary conditions are possible for mid to late week, so keep up
with forecast changes.

&&

.BEACHES...

Increasing onshore winds are expected for the Atlantic beaches with
an elevated rip current risk persisting through the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            81  92  80  92 /  10  20  10  40
West Kendall     79  93  79  93 /  10  20  10  40
Opa-Locka        80  93  79  91 /  10  20  10  40
Homestead        79  90  79  91 /  10  20  10  40
Fort Lauderdale  82  91  80  91 /  10  20  10  40
N Ft Lauderdale  81  91  80  91 /  10  20  10  40
Pembroke Pines   79  92  79  91 /  10  20  10  40
West Palm Beach  79  92  79  91 /  10  30  10  40
Boca Raton       81  91  79  91 /  10  20  10  40
Naples           78  93  77  93 /  30  30  10  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Tuesday and Aviation/Beaches/Marine...SPM
Tuesday Night through Monday...Hadi

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 23, 7:09 AM EDT, 7 hours 53 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
709 AM EDT Mon Aug 23 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
232315-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
709 AM EDT Mon Aug 23 2021

...A Strong Storm or Two Possible Interior & Gulf Coast...
...Moderate Risk of Rip Currents East Coast Beaches...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Isolated to scattered showers and thunderstorms are
possible, mainly over interior South Florida and the Gulf Coast
region this evening. The primary threat is lightning, gusty winds,
small hail, and brief heavy rainfall.

Hail: Small hail may be possible in the strongest storms this
afternoon across the Lake Okeechobee Region.

Wind: Strong to near severe wind gusts will be possible with the
strongest storms across the Gulf Coast and Lake Okeechobee Region.

Rip Currents: A moderate rip current risk exists for the east coast
Beaches.

Waterspouts: A few waterspouts are possible over the South Florida
coastal waters.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Isolated to scattered thunderstorms, heat indices in the lower to mid
100s, and rip currents along the Atlantic coast are the main hazards
through the upcoming workweek.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Aug 23, 3:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
302 PM EDT Mon Aug 23 2021

FLZ069-070-231930-
Coastal Collier County FL-Inland Collier County FL-
302 PM EDT Mon Aug 23 2021

...A strong thunderstorm will impact portions of west central Collier
County through 330 PM EDT...

At 302 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Golden
Gate Estates. This storm was nearly stationary.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Golden Gate Estates, Orangetree, West Toll Gate On Alligator Alley,
Golden Gate, South Blocks Golde, Picayune Strand State Forest and
Intersection I-75 And Everglades Blvd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2632 8152 2605 8145 2601 8165 2632 8172
TIME...MOT...LOC 1902Z 189DEG 2KT 2623 8159

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi/BNB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 3:30 PM EDTSpecial Weather StatementMFLCollier45 min
Aug 23, 3:43 PM EDTSpecial Weather StatementMFLHendry47 min
Aug 23, 3:51 PM EDTAreal Flood AdvisoryMFLCollier114 min
Aug 23, 4:03 PM EDTSpecial Weather StatementMFLCollier42 min
Aug 23, 4:26 PM EDTSpecial Weather StatementMFLHendry49 min
Aug 23, 4:53 PM EDTSpecial Weather StatementMFLGlades, Hendry52 min
Aug 23, 5:09 PM EDTSpecial Weather StatementMFLCollier51 min
Aug 23, 5:21 PM EDTSpecial Marine WarningMFL54 min
Aug 23, 5:29 PM EDTSpecial Weather StatementMFLGlades46 min
Aug 23, 6:34 PM EDTSpecial Weather StatementMFLPalm Beach41 min
Aug 23, 7:52 PM EDTSpecial Marine WarningMFL38 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.